MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1418100-J
Medical Device Problem Codes Off-Label Use (1494); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was implanted with the afx2 bifurcated stent graft and ovation ix iliac limb, afx limb stent graft, and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately (3) three years after post initial procedure, the patient was identified with sac growth in right common iliac (rcia) and a 3a endoleak with separation between the ovation ix iliac limb and the afx2 bifurcated stent graft.A re-intervention was completed.The physician implanted (2) two afx limb stent grafts to resolved the endoleak.The final patient status was reported to be doing well post re-intervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3a endoleak (with component separation) of the aortic body and right iliac limb and the additional endovascular procedure was confirmed.The sac growth was unconfirmed.This is moderately consistent with the reported adverse event/incident.The most likely causation for the type 3a endoleak of the right iliac stent is user related; the initial implant procedure was outside the indications of use (off-label) due to a concomitant product (an ovation ix iliac limb) used with an afx bifurcated stent graft, and this likely contributed to the event that occurred.Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was reported as being in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: date of received by manufacturer.H6: investigation finding codes - remove code 3233; h6: investigation conclusion codes - remove code 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key14349995
Report Number3008011247-2022-00044
Device Sequence Number4907521
Product Code MIH
UDI-Device IdentifierM701TVIL1418100J1
UDI-Public+M701TVIL1418100J1/$$3210328FS03061838R
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2021
Device Model NumberTV-IL1418100-J
Device Catalogue NumberTV-IL1418100-J
Device Lot NumberFS030618-38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT 1927967-001; AFX VELA SUPRARENAL 1783139-010; AFX2 BIFURCATED STENT GRAFT 1732114-007
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale